Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 2, 2005, 6:40 PM MDT for Garden County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 6:40 PM MDT (00:40 UTC)
- Expired
- Jun 2, 2005, 7:45 PM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 030041 FFWLBF NEC069-030145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 640 PM MDT THU JUN 2 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF OSHKOSH * UNTIL 745 PM MDT * AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF OSHKOSH TO 7 MILES SOUTH OF LEWELLEN...OR ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF OSHKOSH TO 12 MILES NORTH OF BIG SPRINGS...MOVING EAST AT 25 MPH. RADAR ESTIMATED 1 TO 1 AND 1/2 INCHES OF RAINFALL FROM THIS SYSTEM. AREAS WET FROM LAST NIGHTS RAINFALL WILL LIKELY FLOOD. UNPAVED ROAD MAY BECOME IMPASSABLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4168 10260 4124 10257 4124 10209 4171 10206 $$ CDC
2 follow-up statements
000 WGUS73 KLBF 030117 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 813 PM CDT THU JUN 2 2005 NEC069-030145- GARDEN NE- 713 PM MDT THU JUN 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM MDT FOR SOUTHERN GARDEN COUNTY... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAIN AND THUNDERSTORMS PRODUCING FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF OSHKOSH TO 10 MILES SOUTH OF OSHKOSH...MOVING EAST AT 5 MPH. RAIN ACTIVITY WAS GENERALLY STATIONARY BUT WAS SHOWING SIGNS OF WEAKENING AND THIS TREND SHOULD CONTINUE THIS EVENING. POLICE ARE MARKING SOME RURAL ROADS WHERE WASHOUTS HAVE OCCUR. USE CAUTION TRAVELING ESPECIALLY AFTER DARK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 4168 10260 4124 10257 4124 10209 4171 10206 $$ CDC
000 WGUS73 KLBF 030141 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 838 PM CDT THU JUN 2 2005 NEC069-030145- GARDEN NE- 738 PM MDT THU JUN 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM MDT FOR SOUTHERN GARDEN COUNTY... AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAIN IN THE WARNED AREA. THIS RAIN WILL CONTINUE TO DIMINISH THIS EVENING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. SOME RURAL ROADS ARE PARTIALLY WASHED OUT OR IMPASSABLE. USE CAUTION TRAVELING OVERNIGHT. LAT...LON 4168 10260 4124 10257 4124 10209 4171 10206 $$ CDC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 12:50 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 2, 12:50 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 150 PM CDT THU JUN 2 2005 .DISCUSSION... FLOOD WATCH HAS BEEN ISSUED FOR 6 SW AND CNTL NEB COUNTIES...S AND E FROM GRANT TO BROKEN BOW. AREAL OUTLINE CONCURS WITH NATIONAL HPC GUIDANCE AND VERY LOW FLASH FLOOD GUIDANCE. ALTHOUGH THE ETA12 SUGGESTS HEAVY RAIN CENTER WILL BE RELATIVELY COMPACT AND CENTERED MOSTLY S OF FCST AREA...GIVEN MOISTURE AND DYNAMIC FORCING SUGGEST OTHER WIDESPREAD CONVECTION WILL DEVELOP AND TRACK NORTHEAST THROUGH THE WATCH AREA. THE 18Z LAPS DATA INDICATES A BROAD AREA OF INSTABILITY COVERING THE SRN 2/3S OF FCST AREA. FORCING IS ENTERING THE COLO FRONT RANGE ATTM. HIGHEST TORNADIC SVR WX THREAT IS CONFINED TO SRN TIER COUNTIES BUT PBL LAYER COULD EASILY DESTABILIZE ACROSS ANY AREA THE CLEARS OUT. WAA IS POISED TO CLEAR THE FRONT RANGE AND TAKE AIM AT SWRN NEB NORTHEAST IN NCNTL NEB. BRN SHEAR PER PLATTEVILLE COLO PROFILER IS 45KT. OTHERWISE LARGE TO VERY LARGE HAIL AND LOTS OF IT. FRIDAY...ANOTHER UA DISTURBANCE MOVES IN LATE FRI AFTN. PRIMARY THREAT IS LARGE HAIL. MCS DEVELOPS AND MOVES E-NE ACROSS HEART OF FCST AREA...SANDHILLS. SATURDAY/SUNDAY...MCS DEPARTS IN THE MORNING WITH CLEARING SKIES FOR THE AFTN. FCST THEN GOES DRY UNTIL LATE SUNDAY AFTN/OVERNIGHT. THIS EVENT IS A BIT OF A STRETCH AS THE UA FORCING IS QUITE WEAK...JUST A WEAK 55KT 250MB JET...MOISTURE AND A RIPPLE IN THE HEIGHTS. MONDAY/TUESDAY...DRY WITH A BRIEF HEAT WAVE. NAM/GFS/ECMWF IN GOOD AGREEMENT AS H500-1000 THICKNESS RISE TO 573-580. THIS IS IN RESPONSE TO A LARGE AND DEEP NW U.S. CUTOFF LOW. WEDS/THUR...CHC T AND COOLER AS THE U.A. LOW MOVES VERY SLOWLY E THRU WY. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THIS AFTN/TONIGHT FOR PARTS OF SW AND CNTL NEB. && CDC
Hazardous weather outlook, Jun 2, 3:20 PM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 420 PM CDT THU JUN 2 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-031030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 420 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE MAIN THREAT WILL BE FOR LARGE HAIL MAINLY SOUTH OF A LINE FROM CHAPPELL...TO STAPLETON...TO COMSTOCK. IN ADDITION TO LARGE HAIL...THE THREAT FOR FLASH FLOODING EXISTS. VERY HEAVY RAIN FELL SOUTH OF A LINE FROM CHAPPELL TO ANSLEY EARLIER THIS MORNING. WITH THUNDERSTORMS EXPECTED OVER THE SAME AREAS TONIGHT...FLASH FLOODING IS A CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR FRIDAY AFTERNOON AND EVENING EAST OF A LINE FROM CODY...TO ANTIOCH. LARGE HAIL IS THE MAIN SEVERE THREAT. ON SATURDAY...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN AREA OF CONCERN IS EAST OF A LINE FROM GRANT TO EWING. THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AS THUNDERSTORMS CONTAINING LARGE HAIL AND HEAVY RAIN MOVE ACROSS THE AREA THIS EVENING. DDB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:41 PM MDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 3 hr |
| Jun 2, 10:14 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 26 min |
| Jun 2, 10:48 PM MDT | Flash Flood Warning | LBF | Custer | 3 hr |
| Jun 3, 3:51 PM MDT | Flash Flood Warning | LBF | Frontier | 3 hr |
| Jun 3, 4:57 PM MDT | Flash Flood Warning | LBF | Custer | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.